How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

Hi. My brother-in-law has been on suboxone since Monday 8/16/2010.

Resolved Question:

Hi. My brother-in-law has been on suboxone since Monday 8/16/2010. it has been almost 7 days. He was on tramadols and opium for about 2-3 years altogether. suboxone has helped him with his withdrawl symptoms, but since then, he has been having some feeling of vomiting after he eats something, nausia, heart burn,dizziness & noises in his head. is it the naloxone that is causing all that? i'll take him to his doctor tomorrow to explain all that & possibly switch him from suboxone to subutex(no naloxone). if naloxone is causing this, is there an over-the-counter medication that i can get that would stop these symptoms so he can continue with suboxone until tomorrow? or should i take him to emergency? please help us out.
Submitted: 6 years ago.
Category: Mental Health
Expert:  Anna replied 6 years ago.
Hello & Welcome to Just Answers.

The symptoms you describe are pretty common for those new to suboxone and subutex, so I wouldn't be too alarmed. That being said, you're on site and need to judge the situation in light of your knowledge of your BIL and his condition, so if you feel he needs to go to the ER, then do so.

Pepto Bismal should help his nausea, and heart burn. These are very strong medications and will take a bit to be tolerated. He's also in withdrawal, which complicates the feelings of being sick.

They may try to switch him over tomorrow just to see if he's reacting especially to the naloxone, but like I said before, his symptoms are pretty common.

My best to you and your family. Your BIL is on a better path, and I'm sure he appreciates your support.

Anna and other Mental Health Specialists are ready to help you

Related Mental Health Questions